Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If you need an accessible version of this item please contact JSTOR User Support

Estimation and Analysis of Survival Distributions for Radio-Tagged Animals

Kenneth H. Pollock, Scott R. Winterstein and Michael J. Conroy
Biometrics
Vol. 45, No. 1 (Mar., 1989), pp. 99-109
DOI: 10.2307/2532037
Stable URL: http://www.jstor.org/stable/2532037
Page Count: 11
  • Get Access
  • Read Online (Free)
  • Download ($14.00)
  • Cite this Item
If you need an accessible version of this item please contact JSTOR User Support
Estimation and Analysis of Survival Distributions for Radio-Tagged Animals
Preview not available

Abstract

We present results on the estimation of survival distributions for an important problem in animal ecology. The problem involves estimation of survival distributions using radio-tagged animals. It requires allowance for censored observations due to radio failure, emigration from the study area, and animals surviving past the end of the study period. We show that survival analysis techniques already used in medical and engineering studies may be applied to this problem. Emphasis is placed on the model assumptions and the need for further research. An example to illustrate the strengths and weaknesses of this approach is presented.

Page Thumbnails

  • Thumbnail: Page 
99
    99
  • Thumbnail: Page 
100
    100
  • Thumbnail: Page 
101
    101
  • Thumbnail: Page 
102
    102
  • Thumbnail: Page 
103
    103
  • Thumbnail: Page 
104
    104
  • Thumbnail: Page 
105
    105
  • Thumbnail: Page 
106
    106
  • Thumbnail: Page 
107
    107
  • Thumbnail: Page 
108
    108
  • Thumbnail: Page 
109
    109